Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Numbness in the lower leg, difficulty in wiggling toes or foot. Was given nerve block above knee post ankle reconstruction surgery. Help?

I had ankle reconstructive surgery yesterday in which the doctor gave me a nerve blocker just above my knee . I know it is supposed to prevent feeling to my lower leg but is is supposed to cause paralysis in my foot too. I cannot wiggle my foot or toes. I was hoping this was a side affect but after reading other web pages I see all of pages talking about foot drop . I hope I am not getting ahead of myself. Thanks Jonathan
Asked On : Fri, 12 Oct 2012
Answers:  1 Views:  139
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Hi Jonathan
Thanks for writing to us.
The drugs which are used to block the sensation can also cause paralysis of the muscles. But its very likely that you should be better in 1-2 days ( depending on the drug used).
I dont think you should be thinking about foot drop right now.
Wait for a few days and lets see
Answered: Fri, 12 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor